Doctor insights on:
Megace Es Medication
This may be an obsurd question, but should I fast if my appetite has always been next to none-existent? I currently take Megace (megestrol) ES to help me eat.
I have been taking Megace (megestrol) Es on and off.Now im back on it for two weeks.But Im not getting hungry or gaining at all.What could be happening.Concerned?
Depends: Megace (megestrol) ES is used for Anorexia/weight loss, AIDs associated weight loss, Cancer related Cachexia. I have used it for patients who have no appetite. First determine why you have not appetite? Review sx with Dr. who prescribed med.. Consider going to a nutritionist to create a diet plan that is palatable for your palate. Excess calories will lead to weight gain. ...Read more
Is it okay to start Pueraria Mirifica 500mg, right after, or day after stopping Megace (megestrol) Es? Any concerns?
Depends: Since pueraria migifica is a phytoestrogen ( a plant derived estrogen like compound ), it may be contraindicated altogether and risky if the megace (megestrol) has been used for certain conditions. Ask your doctor if estrogen is safe for you and if not you should avoid the pueraria. Hope this helps. ...Read more
I took megace (megestrol) es for about 3 months. People tell me that i look darker, as if I have a tan. Is this a side effect? Will i continue to get darker?
Adrenal suppression: One of the possible side effects from Megace (megestrol) is adrenal suppression, which can result in darker pigmentation of the skin. You should contact your physician immediately to notify him/her of this symptom. Depending on why you are taking it and the severity of your other problems, you need to discuss discontinuation of the medication. ...Read more
Can the on and off or prolonged use of Megace (megestrol) ES cause birth defects if in the future you decide to have children? What are the concequences?
How long does it take for a moon face to fade after having stopped Prednisone or Megace (megestrol) Es?
Can I take Megace (megestrol) Es and Prednisone 10mg, also a steroid, together? Are there any negative interactions?
Ok: If you use it for the right indications, then should be ok. There are no significant interactions between the two drugs. ...Read more
Whoprescribed-megace: Are you taking it because of any h/o cancer or just taking it as an appetite stimulant. Sorry for asking this question because menace not avery commonly prescribed drug ,for loss of appetite. Who prescribed it, your primary care doctor or some other consult physician. Need the above information before answering fully for ur question please. ...Read more
Yes: It works well with many patients.Get a more detailed answer ›
No: There should not be any effect.Get a more detailed answer ›
It depends: The real question is why are you underweight. Megace is a steroid based compound that increases appetite and as a result weight. It does not specifically put on bodyweight. It does promote fat stores. Additionally, when you stop Megace there is the potential for adrenal insufficiency acutely. What you should be focusing on his training underlying cause and if possible treating the cause! ...Read more
How long does it take for Megace to get out of my system and for me to start back losing weight will I go back to my normal weight size I hope?
Dobtful its Megace!: Megace does cause some weight gain but it is not very common. So lets not blame it entirely on megace...it gets out of your body in 2-3 days. If you are serious about losing weight, begin to cut down on your daily calories by cutting down quantity of food and avoid rich, oily or fried foods. Shift to plant based foods , taking veggies and fruits to fill half of you food plate at each mealtime. ...Read more
My dad wants to gain weight but he can't he's tried a medicine called megace (megestrol) and it hasn't worked yet. He just wants to gain 10 pounds.
Weight gain: More information is needed. Does your dad have any illness that could be causing weight loss? Hopefully his doctor prescribed the megace (megestrol). It may take a while for this medicine to increase the appetite. He needs to discuss the dose of med with his doctor. It may need to be adjusted. Also he may need some food supplements to increase the calorie intake. These should be discussed with the doctor. ...Read more